Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 182, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 8, 2025, 6:55 PM CDT for Ellis County, Harper County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 8, 2025, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:00 PM CDT | HAIL 1.75 | Laverne, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
127
WFUS54 KOUN 082355
TOROUN
OKC045-059-090045-
/O.NEW.KOUN.TO.W.0182.250908T2355Z-250909T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
655 PM CDT Mon Sep 8 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northwestern Ellis County in northwestern Oklahoma...
Southwestern Harper County in northwestern Oklahoma...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Laverne, moving south at 15 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Laverne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3672 10001 3677 10000 3674 9984 3652 9986
3652 10000
TIME...MOT...LOC 2354Z 012DEG 11KT 3670 9994
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
Meister1 follow-up statement
312
WWUS54 KOUN 090015
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
715 PM CDT Mon Sep 8 2025
OKC045-059-090045-
/O.CON.KOUN.TO.W.0182.000000T0000Z-250909T0045Z/
Ellis OK-Harper OK-
715 PM CDT Mon Sep 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN ELLIS AND SOUTHWESTERN HARPER COUNTIES...
At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Laverne, moving south at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Ellis and southwestern Harper Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3671 10000 3666 9985 3652 9986 3652 10000
TIME...MOT...LOC 0015Z 009DEG 12KT 3662 9995
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
MeisterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 5:13 PM CDT, 1 hour 42 minutes earlier. Its key messages:
- Updated at 509 PM CDT Mon Sep 8 2025
- Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma.
- Mild weather continues today with above-normal temperatures likely by mid to late week.
Area forecast discussion, Sep 8, 5:13 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 513 PM CDT Mon Sep 8 2025 ...New AVIATION... .KEY MESSAGES... Updated at 509 PM CDT Mon Sep 8 2025 - Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma. - Mild weather continues today with above-normal temperatures likely by mid to late week. && .NEAR TERM... (Rest of today and tonight) Issued at 1236 PM CDT Mon Sep 8 2025 Thunderstorms have all but diminish across northwest/west central Oklahoma this morning with convective debris clouds remaining. These should gradually thin through the afternoon. Elsewhere, low clouds across parts of the Texas Panhandle and southwestern Oklahoma/western north Texas have scattered into more of a Cu structure. Convective-allowing models (CAMs) have trended with less coverage of storms this afternoon and evening near northwest/west central Oklahoma. However, water vapor imagery shows a well defined shortwave trough moving into northwestern Kansas with some cloud enhancement ahead of the feature. Lift associated with the approaching disturbance and daytime heating should result in at least isolated storms by late afternoon/early evening. Perhaps a better chance of boundary-layer convection will develop across the Panhandles within weak convergent flow. These storms should take a while to enter western Oklahoma. If showers/storms form over northern Oklahoma this afternoon they should be more elevated. With the effective shear around 35+ knots, and CAPE (1500-200 J/kg) this will support strong to severe storms with large hail and damaging winds. A low-level jet is expected to develop by late evening/overnight. The stronger winds tonight should be positioned farther east than last night and more veered. Although the mid-level winds will remain weak and not as westerly, isolated/widely scattered elevated showers and storms are possible. This may occur over parts of north central/central Oklahoma. It also appears a much better setup for organized convection will be to our north in parts of Kansas. However, models are not handling the ongoing convection in central Kansas very well. Given the veered jet and northwest flow, some of this activity may try and build into north central Oklahoma during the morning. There are also indications that a weak disturbance may approach western Oklahoma late tonight into early Tuesday. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 1236 PM CDT Mon Sep 8 2025 Isolated showers and storms may be ongoing across mainly north central/central/far western Oklahoma early Tuesday morning. If another organized area of convection develops in Kansas will need to see if this activity may develop over or move into north central Oklahoma during the morning/early afternoon. Although the pattern will become unfavorable for storms by late Wednesday/Thursday (upper ridge builds over the southern Plains), another weak disturbance will result in low chances of storms Tuesday evening into Wednesday morning. These storms should mainly occur across western/northern Oklahoma. && .LONG TERM... (Thursday through Sunday) Issued at 210 AM CDT Mon Sep 8 2025 The mid-level ridge is forecast to remain entrenched across the Southern Plains through at least Saturday, which will likely result in continued above-normal temperatures and minimal rain chances. The probabilistic temperature forecast (derived from an ensemble of bias-corrected models) indicates a very high chance of above- normal temperatures given even the 10th percentile (the colder end of guidance) has slightly above-normal temperatures Thursday through Saturday. High temperatures will likely range from the upper 80s to mid 90s deg F. By late Saturday into Sunday, the mid-level ridge may weaken as a trough lifts into the Plains. As a result, there is at least a low chance of showers and thunderstorms the second half of the weekend. Mahale && .AVIATION... (00Z TAFS) Issued at 509 PM CDT Mon Sep 8 2025 A line of discrete severe thunderstorms have developed in southern Kansas and are propogating slowly to the south towards northern Oklahoma. Added TEMPO groups for storms at WWR and PNC this evening. Large to very large hail is possible for storms over northwest Oklahoma over the next few hours, with severe storms expected to diminish by midnight. Otherwise, low chances for showers/storms continue into Tuesday evening with southerly winds. Thompson && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 62 85 64 / 0 10 10 10 Hobart OK 86 63 91 65 / 0 10 10 10 Wichita Falls TX 85 63 89 64 / 0 0 0 10 Gage OK 83 61 89 64 / 30 20 20 10 Ponca City OK 82 60 85 63 / 20 20 20 10 Durant OK 82 57 85 60 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....10 AVIATION...01
In the hours before
Special weather statement, Sep 8, 4:56 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Mon Sep 8 2025
OKZ005-006-082230-
Alfalfa OK-Woods OK-
456 PM CDT Mon Sep 8 2025
...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee, Burlington, Amorita, Byron, Driftwood, and Ingersoll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3686 9858 3697 9855 3691 9819 3670 9835
TIME...MOT...LOC 2156Z 295DEG 10KT 3690 9851
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeisterSpecial weather statement, Sep 8, 5:53 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Mon Sep 8 2025
OKZ006-007-012-082330-
Garfield OK-Alfalfa OK-Grant OK-
553 PM CDT Mon Sep 8 2025
...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant and northwestern Garfield Counties
through 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Great Salt Plains Lake, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee, Goltry, Jet, Nash, Hillsdale, Carrier, and Great Salt
Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3672 9841 3685 9832 3665 9786 3643 9805
TIME...MOT...LOC 2253Z 311DEG 22KT 3670 9823
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MeisterThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:51 AM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Sep 8, 8:04 AM CDT | Special Weather Statement | OUN | Ellis | 26 min |
| Sep 8, 10:10 AM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Sep 8, 4:56 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Sep 8, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 51 min |
| Sep 8, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Sep 8, 5:34 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| Sep 8, 5:53 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Sep 8, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 48 min |
| Sep 8, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 41 min |
| Sep 8, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 38 min |
| Sep 8, 6:12 PM CDT | Tornado Warning | OUN | Harper | 48 min |
| Sep 8, 6:17 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Sep 8, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 50 min |
| Sep 8, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 45 min |
| Sep 8, 6:59 PM CDT | Flash Flood Warning | OUN | Ellis, Harper | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.